MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: agent.Pma/510(k) #: k973565.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a quick-core coaxial biopsy needle set for an unknown procedure.Prior to patient contact, the operator noticed the coaxial needle assembly was "difficult to unscrew." the coaxial needle assembly could not be separated.As reported, there was no patient involvement and no other adverse events occurred.
 
Additional Manufacturer Narrative
Concomitant medical product received on: 20nov2019.Investigation ¿ evaluation.It was reported that the coaxial needle assembly within a quick-core coaxial biopsy needle set was difficult to unscrew.The device did not make patient contact.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.One coaxial needle subassembly (dtn) and one biopsy needle (qc) was returned.No damage or biological matter was noted on the surface of the dtn.The dtn was able to be unscrewed by hand.Retightening the device did not replicate the difficulty in unscrewing.Dimensions such as stylet outer diameter and cannula inner diameter were measured within specification.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.Product labeling was also reviewed.Instructions for use are packaged with this device.Relevant sections include: intended use: quick-core biopsy needles are intended for soft tissue biopsy.The product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for soft tissue biopsy should be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The device history record (dhr) for the lot showed no related nonconformances.Relevant coaxial needle subassembly lot showed no nonconformances.A database search revealed no other complaints from the lot at the time of the investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.It is possible that the device was screwed too tightly during quality control, but this potential cause of failure cannot be confirmed since the returned complaint device was able to be unscrewed by hand.Another unknown factor may be contributing to the dtn becoming unable to be unscrewed.Based on the information provided, examination of the returned product, and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9296961
Report Number1820334-2019-02818
Device Sequence Number2131426
Product Code KNW
UDI-Device Identifier00827002087286
UDI-Public(01)00827002087286(17)240423(10)9688138
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-10T
Device Lot Number9688138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1